Alert archive / Pennsylvania / Special Weather Statements in 2015

Special Weather Statement, NWS Philadelphia/Mount Holly

May 16, 20154 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at May 16, 2015, 5:57 PM EDT for 4 counties in Pennsylvania. It was in force for 63 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2015, 5:57 PM EDT (21:57 UTC)
Expired
May 16, 2015, 7:00 PM EDT
In force
63 min
Issued by
NWS Philadelphia/Mount Holly

Counties Berks County, PA, Chester County, PA, Lehigh County, PA, Montgomery County, PA

What was reported inside it

TimeReportWhereRemark
May 16, 6:43 PM EDTTSTM WND GST 55Gilbertsville, PA
May 16, 6:43 PM EDTHAIL 0.25Gilbertsville, PA
May 16, 6:47 PM EDTHAIL 1Gilbertsville, PA
May 16, 6:48 PM EDTTSTM WND DMGDouglass Twp, PATREE DOWN IN DOUGLASS TOWNSHIP
May 16, 6:48 PM EDTTSTM WND DMGNew Hanover Twp, PATREE DOWN IN NEW HANOVER TOWNSHIP

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2015-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2015-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WWUS81 KPHI 162157
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
557 PM EDT SAT MAY 16 2015
 
PAZ060-061-101>105-162300-
EASTERN CHESTER-WESTERN MONTGOMERY-BERKS-LEHIGH-EASTERN
MONTGOMERY-UPPER BUCKS-WESTERN CHESTER-
557 PM EDT SAT MAY 16 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN LEHIGH...
NORTHWESTERN MONTGOMERY...NORTHWESTERN BUCKS...CHESTER AND BERKS
COUNTIES...

AT 556 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR STRAUSSTOWN TO TERRE HILL TO NEAR NEW FREEDOM...
AND MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA TO DIME SIZE HAIL ARE POSSIBLE 
WITH THESE STORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY 
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED 
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. 
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE 
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS WILL BE NEAR...
  WOMELSDORF...NEWMANSTOWN AND ADAMSTOWN AROUND 600 PM EDT.
  ROBESONIA AND STRAUSSTOWN AROUND 605 PM EDT.
  HONEY BROOK...BERNVILLE AND NEW MORGAN AROUND 610 PM EDT.
  ELVERSON AROUND 615 PM EDT.
  FAIRVIEW HGTS AROUND 620 PM EDT.
  READING...BIRDSBORO...HAMBURG...LEESPORT...SHOEMAKERSVILLE AND
GLENMOORE AROUND 625 PM EDT.
  LAURELDALE AROUND 630 PM EDT.
  LENHARTSVILLE...PUGHTOWN AND CEDARVILLE AROUND 635 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WEST LAWN...STOWE...
SHILLINGTON...AMITY GARDENS...HARLEYSVILLE...ST. LAWRENCE...SOUTH
COATESVILLE...EAGLEVILLE...RED HILL AND HALFWAY HOUSE.

LAT...LON 4064 7560 4021 7532 3974 7591 3974 7609
      3987 7599 3995 7600 4004 7593 4011 7594
      4014 7588 4038 7626 4050 7633
TIME...MOT...LOC 2156Z 262DEG 26KT 4045 7623 4014 7604 3969 7665 
$$

ROBERTSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 16, 4:00 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, May 16, 4:00 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 PM EDT SAT MAY 16 2015

.SYNOPSIS...
A WEAK COLD FRONT IS FORECAST TO MOVE THROUGH OUR AREA SUNDAY INTO
SUNDAY NIGHT. THE NEXT LOW PRESSURE SYSTEM CURRENTLY NEAR THE ROCKIES
IS EXPECTED TO PROGRESS EASTWARD ACROSS THE GREAT LAKES REGION,
SENDING A COLD FRONT THROUGH OUR AREA TUESDAY INTO TUESDAY NIGHT.
HIGH PRESSURE WILL THEN GRADUALLY BUILD EAST INTO OUR REGION FROM
MIDWEEK THROUGH FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A DISORGANIZED AREA OF CONVECTION HAS BEEN STEADILY MOVING EASTWARD
THIS AFTERNOON THROUGH CENTRAL PENNSYLVANIA WHERE BULK SHEAR VALUES
ARE LESS THAN 25 KNOTS. AS THIS LINE MOVES CLOSER TO OUR REGION IT
WILL BEGIN TO INGEST MORE UNSTABLE AIR WITH BETTER BULK SHEAR IN
PLACE ALLOWING FOR SOMEWHAT MORE ORGANIZATION AND LONGEVITY.
EXPECTING THESE STORMS TO MOVE INTO OUR WESTERN ZONES OVER THE NEXT
COUPLE OF HOURS. FORECAST SOUNDINGS STILL SHOW LONG THIN CAPE
PROFILES WITH SOME DRY AIR IN THE MID-LEVELS. LATEST RUC DCAPE
VALUES ARE AROUND 800 TO 1000J/KG WITH STRONG TO ISOLATED SEVERE
WIND GUSTS THE MAIN THREAT TO ANY OF THESE STORMS. VERY HEAVY
RAINFALL IS ALSO EXPECTED AS THEY PUSH THROUGH WITH PWAT VALUES
RUNNING AROUND THE 99TH PERCENTILE FOR MID-MAY. THIS COUPLED WITH
VERY DRY CONDITIONS SHOULD ALLOW FOR MORE EFFICIENT RUNOFF TO OCCUR
WITH PONDING ON ROADWAYS AND POOR DRAINAGE LOCATIONS. FORTUNATELY
THE MEAN STEERING FLOW OF THESE STORMS IS ALLOWING THEM TO MOVE
RELATIVELY QUICKLY, AROUND 30 KNOTS TOWARDS THE EAST.

ONCE THESE STORMS EITHER PUSH OFF THE COAST OF BECOME ELEVATED IN
NATURE WITH THE LOSS OF DAYTIME HEATING MORE SCATTERED SHOWER
ACTIVITY IS EXPECTED THROUGH MOST OF THE LATE EVENING HOURS BEFORE
WE DRY OUT SOME. VERY MUGGY CONDITIONS WILL EXIST TONIGHT WITH AMPLE
MOISTURE IN THE LOW-LEVELS. PATCHY FOG IS POSSIBLE AS THE WINDS
DECOUPLE AND BECOME LIGHT AND VARIABLE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
ALMOST A CARBON COPY OF SATURDAY IN TERMS OF THE SHOWER/CONVECTION
THREAT DURING THE DAY...MAYBE NOT AS WIDESPREAD. WE WILL HAVE THE
MOISTURE IN PLACE WITH ANOTHER WELL ABOVE AVERAGE TEMPERATURE
FORECAST. ONE OF THE BIGGEST QUESTIONS IS THE POTENTIAL LACK OF
BETTER SURFACE BASED INSTABILITY WITH A PERSISTENT STRATOCU DECK IN
PLACE...MAYBE SOME BREAKS POSSIBLE AS THE WINDS VEER MORE TOWARDS
THE WEST DURING THE AFTERNOON. TEMPERATURES MAY END UP A TAD COOLER
WITH THE AMOUNT OF MOISTURE TRAPPED UNDER THE LOW-LEVEL INVERSION,
BUT A WARMER STARTING POINT SHOULD YIELD LOW-80S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
DESPITE STARTING OUT UNDER THE AXIS OF AN UPPER LEVEL SHORTWAVE
RIDGE...THERE LOOK TO BE PLENTY OF OPPORTUNITIES FOR RAIN, AT
LEAST TO BEGIN THE LONG TERM PERIODS.

SUNDAY NIGHT...SHORTWAVE RIDGE PIVOTS OVERHEAD, WHILE AT THE
SURFACE, THE WEAK COLD FRONT CONTINUES TO SLIDE SOUTH OVER THE
REGION. THE COMBINATION OF MID AND UPPER LEVEL SUBSIDENCE, ALONG
WITH A NOCTURNAL INVERSION SHOULD HELP TO SUPPRESS OVERNIGHT
CONVECTION. THEREFORE, STAYED CLOSE TO THE PREVIOUS FORECAST WITH
PRECIP CHANCES DROPPING FROM 20 TO 50 PERCENT IN THE EVENING TO 10
TO 20 PERCENT AFTER MIDNIGHT.

MONDAY INTO TUESDAY...SURFACE LOW STILL EXPECTED TO TRACK ACROSS
THE GREAT LAKES REGION, WHILE IN THE MID AND UPPER LEVELS, THE
RIDGE SHIFTS OFF SHORE. PERSISTENT EASTERLY FLOW ON MONDAY
RESULTING IN LOW CLOUDS, MAY LIMIT SURFACE BASED INSTABILITY, BUT
ELEVATED INSTABILITY IS POSSIBLE. THEREFORE, INCLUDED THUNDERSTORM
MENTION ACROSS THE REGION, THOUGH WOULD EXPECT MOSTLY STRATIFORM
RAIN OR SHOWERS ON MONDAY. ON TUESDAY HOWEVER, WINDS SHIFT TO
SOUTHERLY AND SOUTHWESTERLY AS A PRE FRONTAL TROUGH ARRIVES
TUESDAY AFTERNOON. THE COLD FRONT SHOULD ARRIVE TUESDAY
EVENING/OVERNIGHT. THERE ALSO APPEARS TO BE SUBSTANTIAL SPEED
SHEAR (20 TO 35 KT) THROUGH THE DAY. THERE ARE A FEW POTENTIAL
LIMITATIONS TO CONVECTION THOUGH, PRIMARILY MEAGER LAPSE RATES
ABOVE THE BOUNDARY LAYER. PRECIPITABLE WATER VALUES SHOULD BE
WELL ABOVE NORMAL, AND THE WARM CLOUD LAYER IS EXPECTED TO BE
QUITE DEEP. AND WHILE FORECAST STORM MOTIONS SHOULD BE AROUND 20
TO 25 KT, THERE IS THE POTENTIAL FOR TRAINING STORMS IF THE PRE
FRONTAL TROUGH SERVES AS A FOCUS FOR CONVECTIVE INITIATION.
THEREFORE, WILL ADD MENTION IN THE HWO OF HEAVY RAIN THREAT.

WEDNESDAY THROUGH SATURDAY...FRONT CLEARS OUT QUICKLY BY EARLY
WEDNESDAY MORNING, LEAVING THE REGION UNDER A MOSTLY DRY PATTERN
AS A SURFACE HIGH IS EXPECTED TO BUILD IN OVER MUCH OF THE
NORTHEAST. A FEW CAVEATS, HOWEVER. FIRST, A PAIR OF SHORTWAVE
TROUGHS ON THE BACK SIDE OF THE DEPARTING UPPER LEVEL TROUGH MAY
DIG OVER OUR REGION, BUT THE TIMING OF THE TROUGHS IS UNCERTAIN,
AND LOW LEVEL MOISTURE MAY BE LIMITED WITH PERSISTENT DOWN SLOPE
FLOW. SECOND, BOTH THE GFS AND ECMWF SHOW A COASTAL LOW DEVELOPING
OVER THE CAROLINA/VIRGINIA COASTS BY FRIDAY. DEPENDING ON HOW FAR
NORTH THIS DEVELOPS, IT COULD RESULT IN PRECIP ACROSS THE DELMARVA
PENINSULA AND FAR SOUTHERN NJ.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THIS EVENING - TONIGHT...MOSTLY VFR WITH SOME MVFR/IFR SHOWERS AND
THUNDERSTORMS POSSIBLE THIS EVENING. STILL THINKING MOST OF THE
THUNDER ACTIVITY OCCURS AROUND 20 TO 00Z THIS EVENING FROM WEST TO
EAST. AFTERWARDS LINGERING SHOWERS ARE POSSIBLE ALLOWING CONDITIONS
TO DETERIORATE TOWARDS MVFR AFTER MIDNIGHT...LOW CONFIDENCE ON MVFR
CONDITIONS TONIGHT.

SUNDAY...ANY MVFR RESTRICTIONS SHOULD LIFT/BURN OFF BY LATE MORNING
ALLOWING FOR MORE VFR CONDITIONS. CONTINUED SOUTHWESTERLY FLOW WILL
KEEP MOISTURE STREAMING INTO THE REGION SO WE MAY NOT BREAK OUT MUCH
DURING THE DAY. MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE DURING THE AFTERNOON HOURS.

OUTLOOK...
SUNDAY NIGHT INTO MONDAY...WIDESPREAD MVFR AND LOCALIZED IFR
CONDITIONS WITH LOW CLOUDS AND SHOWERS POSSIBLE FOR MUCH OF THE
PERIOD. CHANCE FOR THUNDERSTORMS MONDAY AFTERNOON AND EVENING.

TUESDAY...THUNDERSTORMS LIKELY. MVFR AND LOCALIZED IFR CONDITIONS
EXPECTED TO CONTINUE.

WEDNESDAY AND THURSDAY...VFR CONDITIONS EXPECTED.

&&

.MARINE...
TONIGHT - SUNDAY...SUB-SCA CONDITIONS ACROSS THE WATERS EXPECTED.
SOUTHERLY FLOW WILL CONTINUE THROUGH SUNDAY ALLOWING SEAS TO BUILD
UPWARDS OF 4 FEET BY SUNDAY AFTERNOON. WITH COLDER THAN NORMAL WATER
TEMPERATURES AND A WARMER AIRMASS IN PLACE EXPECTING THE AMOUNT OF
MIXING TO BE KEPT TO A MINIMUM...LESS THAN 20 KNOTS.

OUTLOOK...
MONDAY AND TUESDAY...SUB SCA CONDITIONS LIKELY. HOWEVER, A FEW
GUSTS ABOVE 20 KT ARE POSSIBLE ON MONDAY ON THE OCEAN WATERS, AND
HIGHER GUSTS WILL BE POSSIBLE IN THE VICINITY OF ANY
THUNDERSTORMS.

WEDNESDAY AND THURSDAY...WINDS AND SEAS SHOULD REMAIN BELOW SCA
CRITERIA.

&&

.RIP CURRENTS...
THE RISK FOR RIP CURRENTS IS BORDERLINE LOW TO MODERATE FOR THE
NJ COAST ON SATURDAY AFTERNOON.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...JOHNSON
NEAR TERM...HEAVENER
SHORT TERM...HEAVENER
LONG TERM...JOHNSON
AVIATION...HEAVENER/JOHNSON
MARINE...HEAVENER/JOHNSON
RIP CURRENTS...O'HARA
Hazardous weather outlook, May 16, 4:01 PM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
401 PM EDT SAT MAY 16 2015

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-172015-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
401 PM EDT SAT MAY 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY PRODUCE
LOCALLY HEAVY RAINFALL WHICH COULD PRODUCE POOR DRAINAGE FLOODING
AND MINOR FLOODING IN LOW LYING AREAS. A FEW STORMS COULD BE
STRONG WITH GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAVY RAIN WITH THUNDERSTORMS ON SUNDAY AND TUESDAY COULD RESULT
IN FLOODING ESPECIALLY IN POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-172015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
401 PM EDT SAT MAY 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BE STRONG
WITH GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 16, 4:46 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
446 PM EDT SAT MAY 16 2015

NJZ001-PAZ055-162130-
SUSSEX-MONROE-
446 PM EDT SAT MAY 16 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SUSSEX AND
NORTHEASTERN MONROE COUNTIES...

AT 445 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM PAUPACK TO ELMHURST...AND MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS WILL BE NEAR...
  SKYTOP...CANADENSIS AND MOUNTAINHOME AROUND 525 PM EDT.
  MONTAGUE AND HAINESVILLE AROUND 530 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CRESCO.

LAT...LON 4123 7454 4107 7520 4107 7522 4123 7547
      4125 7513 4115 7515 4114 7509 4113 7500
      4116 7490 4128 7484 4131 7479
TIME...MOT...LOC 2045Z 290DEG 25KT 4138 7523 4136 7554

ROBERTSON
Special weather statement, May 16, 4:55 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
455 PM EDT SAT MAY 16 2015

PAZ060-061-162130-
BERKS-LEHIGH-
455 PM EDT SAT MAY 16 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LEHIGH AND
NORTHEASTERN BERKS COUNTIES...

AT 454 PM EDT...A STRONG THUNDERSTORM WAS OVER WANAMAKERS...OR 9
MILES SOUTHEAST OF TAMAQUA...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA TO DIME SIZE HAIL ARE POSSIBLE
WITH THIS STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM WILL BE NEAR...
  NEW TRIPOLI AND JORDAN VALLEY AROUND 515 PM EDT.
  CLAUSSVILLE...SCHNECKSVILLE AND NEFFS AROUND 530 PM EDT.

LAT...LON 4067 7591 4069 7587 4070 7583 4073 7578
      4074 7574 4072 7558 4052 7566 4065 7592
TIME...MOT...LOC 2054Z 285DEG 16KT 4068 7586

ROBERTSON
Special weather statement, May 16, 5:09 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
509 PM EDT SAT MAY 16 2015

PAZ060-101-102-162215-
EASTERN CHESTER-BERKS-WESTERN CHESTER-
509 PM EDT SAT MAY 16 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CHESTER AND
CENTRAL BERKS COUNTIES...

AT 507 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SUNBURY TO LICKDALE TO EAST PETERSBURG TO NEAR
QUARRYVILLE...AND MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA TO DIME SIZE HAIL ARE POSSIBLE
WITH THESE STORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS WILL BE NEAR...
  MOUNT VERNON AND GLEN ROY AROUND 515 PM EDT.
  OXFORD AROUND 520 PM EDT.
  HOMEVILLE AROUND 525 PM EDT.
  COCHRANVILLE AROUND 530 PM EDT.
  PARKESBURG AROUND 535 PM EDT.
  WEST GROVE AROUND 540 PM EDT.
  COATESVILLE AND ADAMSTOWN AROUND 550 PM EDT.
  STRAUSSTOWN AROUND 555 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WEST LAWN...
SHILLINGTON...ST. LAWRENCE...SOUTH COATESVILLE...FLYING HILLS...
MODENA...MOUNT PENN...CENTERPORT...THORNDALE AND MOHNTON.

LAT...LON 4049 7643 4052 7635 4052 7625 4058 7605
      4057 7602 4060 7600 4018 7579 3989 7559
      3975 7608 3981 7603 3983 7604 3987 7599
      3995 7600 4004 7593 4011 7594 4014 7588
TIME...MOT...LOC 2107Z 254DEG 21KT 4085 7675 4045 7653 4009 7634 3986
7610

ROBERTSON
Special weather statement, May 16, 5:57 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
557 PM EDT SAT MAY 16 2015

PAZ060-061-101>105-162300-
EASTERN CHESTER-WESTERN MONTGOMERY-BERKS-LEHIGH-EASTERN
MONTGOMERY-UPPER BUCKS-WESTERN CHESTER-
557 PM EDT SAT MAY 16 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN LEHIGH...
NORTHWESTERN MONTGOMERY...NORTHWESTERN BUCKS...CHESTER AND BERKS
COUNTIES...

AT 556 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR STRAUSSTOWN TO TERRE HILL TO NEAR NEW FREEDOM...
AND MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA TO DIME SIZE HAIL ARE POSSIBLE
WITH THESE STORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS WILL BE NEAR...
  WOMELSDORF...NEWMANSTOWN AND ADAMSTOWN AROUND 600 PM EDT.
  ROBESONIA AND STRAUSSTOWN AROUND 605 PM EDT.
  HONEY BROOK...BERNVILLE AND NEW MORGAN AROUND 610 PM EDT.
  ELVERSON AROUND 615 PM EDT.
  FAIRVIEW HGTS AROUND 620 PM EDT.
  READING...BIRDSBORO...HAMBURG...LEESPORT...SHOEMAKERSVILLE AND
GLENMOORE AROUND 625 PM EDT.
  LAURELDALE AROUND 630 PM EDT.
  LENHARTSVILLE...PUGHTOWN AND CEDARVILLE AROUND 635 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WEST LAWN...STOWE...
SHILLINGTON...AMITY GARDENS...HARLEYSVILLE...ST. LAWRENCE...SOUTH
COATESVILLE...EAGLEVILLE...RED HILL AND HALFWAY HOUSE.

LAT...LON 4064 7560 4021 7532 3974 7591 3974 7609
      3987 7599 3995 7600 4004 7593 4011 7594
      4014 7588 4038 7626 4050 7633
TIME...MOT...LOC 2156Z 262DEG 26KT 4045 7623 4014 7604 3969 7665

ROBERTSON

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 5:26 PM EDTSevere Thunderstorm WarningPHISussex, Warren49 min
May 16, 6:03 PM EDTAreal Flood AdvisoryPHIMorris, Sussex, Warren3 hr
May 16, 6:10 PM EDTSevere Thunderstorm WarningPHIHunterdon, Morris, Somerset, Sussex, Warren50 min
May 16, 6:53 PM EDTSevere Thunderstorm WarningPHIHunterdon, Morris, Somerset37 min
May 16, 6:55 PM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Sussex, Warren3 hr
May 16, 7:04 PM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Warren26 min
May 16, 7:15 PM EDTTornado WarningPHIMorris, Somerset11 min
May 16, 7:28 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Morris, Somerset28 min
May 16, 7:34 PM EDTSpecial Weather StatementPHIHunterdon41 min
May 16, 7:37 PM EDTSpecial Weather StatementPHISussex23 min
May 16, 7:57 PM EDTAreal Flood AdvisoryPHIHunterdon, Middlesex, Monmouth, Morris, Somerset, Sussex3 hr
May 16, 4:46 PM EDTSpecial Weather StatementPHIPike44 min
May 16, 4:55 PM EDTSpecial Weather StatementPHILehigh35 min
May 16, 5:09 PM EDTSpecial Weather StatementPHIBerks, Chester66 min
May 16, 5:36 PM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Lehigh, Montgomery, Northampton39 min
May 16, 6:16 PM EDTSpecial Weather StatementPHILehigh44 min
May 16, 6:31 PM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Chester, Lehigh, Montgomery44 min
May 16, 6:45 PM EDTSevere Thunderstorm WarningPHIChester45 min
May 16, 6:58 PM EDTSpecial Weather StatementPHIMonroe62 min
May 16, 7:35 PM EDTSpecial Weather StatementPHIDelaware40 min
May 16, 6:24 PM EDTSpecial Weather StatementPHICecil, Kent66 min
May 16, 7:58 PM EDTSpecial Weather StatementPHICaroline, Talbot47 min

Nearby

Special Weather Statements in Pennsylvania, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.